Open Access
September, 2006 A logarithmic Sobolev form of the Li-Yau parabolic inequality
Dominique Bakry , Michel Ledoux
Rev. Mat. Iberoamericana 22(2): 683-702 (September, 2006).


We present a finite dimensional version of the logarithmic Sobolev inequality for heat kernel measures of non-negatively curved diffusion operators that contains and improves upon the Li-Yau parabolic inequality. This new inequality is of interest already in Euclidean space for the standard Gaussian measure. The result may also be seen as an extended version of the semigroup commutation properties under curvature conditions. It may be applied to reach optimal Euclidean logarithmic Sobolev inequalities in this setting. Exponential Laplace differential inequalities through the Herbst argument furthermore yield diameter bounds and dimensional estimates on the heat kernel volume of balls.


Download Citation

Dominique Bakry . Michel Ledoux . "A logarithmic Sobolev form of the Li-Yau parabolic inequality." Rev. Mat. Iberoamericana 22 (2) 683 - 702, September, 2006.


Published: September, 2006
First available in Project Euclid: 26 October 2006

zbMATH: 1116.58024
MathSciNet: MR2294794

Primary: 58J , 60H , 60J

Keywords: diameter bound , Gradient estimate , heat semigroup , Li-Yau parabolic inequality , Logarithmic Sobolev inequality , non-negative curvature

Rights: Copyright © 2006 Departamento de Matemáticas, Universidad Autónoma de Madrid

Vol.22 • No. 2 • September, 2006
Back to Top